Thunderstorm Wind, Erie
- When
- July 27, 12:09 PM EST
- Where
- Erie County, 2 mi S of Albion
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.867, -80.383
Several large limbs were reported down.
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 27, 5:46 AM EST, 6 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 646 AM EDT THU JUL 27 2006 .AVIATION (12Z-12Z)... EARLY MORNING CONVECTION HAS DIMINISHED SIGNIFICANTLY OVER THE PAST SEVERAL HOURS WITH ONLY A FEW PATCHES OF MVFR RAIN REMAINING MAINLY OVER THE SOUTHERN THIRD OF THE FORECAST AREA. EXPECTING A BRIEF BREAK IN THE ACTIVITY THIS MORNING FOR AREAS WEST OF CLEVELAND...COULD SEE A FEW LINGERING SHOWERS FURTHER EAST THIS MORNING BUT THESE SHOULD BE RELATIVELY LIGHT AND SHORT LIVED. WITH AFTERNOON HEATING...AM EXPECTING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO DEVELOP BY EARLY AFTERNOON AND SLOWLY DRIFT EASTWARD. LOTS OF INSTABILITY AND LINGERING BOUNDARIES FROM THIS MORNINGS CONVECTION LEAD ME TO BELIEVE THERE WILL BE SEVERAL ROUNDS OF RAIN THIS AFTERNOON THROUGH THE EARLY MORNING HOURS SO HAVE OPTED TO CARRY PRECIP FROM 18Z ONWARD AT MOST SITES...EVENTUALLY TAPERING OFF TOWARD DAYBREAK. WOULD NOT BE SURPRISED TO SEE BRIEF PERIODS OF IFR VSBYS AND CIGS IN THE HEAVIEST SHOWERS BUT HAVE LEFT MENTION OUT AT THIS TIME UNTIL STORMS ACTUALLY DEVELOP. && .SHORT TERM (TODAY THRU FRI NGT)... TROUGH REMAINS TO THE WEST UNTIL FRIDAY EVENING. LOW LEVEL JET PROGGED TO WEAKEN TODAY BUT SOURCE REGION FOR NEW STORMS REMAINS JUST TO THE WEST. STORMS SHOULD WEAKEN TO SOME EXTENT AS THEY MOVE EAST ACROSS FCST AREA BUT CONCERN FOR TODAY (AND RIGHT INTO FRIDAY) IS THE AMOUNT OF RAIN THAT COULD OCCUR. CONDITIONS ARE SUCH THAT TRAINING STORMS ARE POSSIBLE. STORM MOTION PROGGED LESS THAN 10 KTS. PCP WATER PROGGED TO OVER 2 INCHES. EXTREME NORTHERN COUNTIES MAY ESCAPE THE THREAT FOR HEAVIEST RAIN (TOLEDO AND ERIE) BUT PARTS OF CLEVELAND AND THE CITY OF ASHTABULA HAVE HAD HEAVY RAINS IN THE LAST WEEK SO IT WOULD NOT TAKE A LOT OF RAIN FOR NEW PROBLEMS. WRF MODEL SEEMS TO HAVE BEST HANDLE OF CURRENT CLUSTERS OF STORMS. WILL LIKELY SEE A LULL IN THE ACTIVITY DURING THE LATE MORNING AND EARLY AFTERNOON AS LOW LEVEL JET DIMINISHES BUT CAPE OVER 3000 J/KG PROGGED TO THE WEST AS WELL AS STRONG MOISTURE CONVERGENCE SO NEW STORMS WILL LIKELY DEVELOP BY LATE THIS AFTERNOON INTO TONIGHT AND MOVE EASTWARD. WILL NOT POST FLASH FLOOD WATCH FOR NOW BUT MAY NEED ONE DEPENDING ON EVOLUTION OF NEW STORMS LATER TODAY INTO TNGT. DEBRIS CLOUDS AND MORNING SHOWERS/STORMS WILL SURPRESS TEMPS TO SOME EXTENT TODAY AND WILL FCST HIGHS GENERALLY LOWER/MID 80S EXCEPT UPPER 80S TOL. WILL NOT TRY TO TIME PRECIPITATION TODAY OR TONIGHT AND WILL GENERALLY HAVE CATEGORICAL POPS. WNW FLOW ALOFT AND PROGRESSION OF TROUGH SHOULD ALLOW FOR MOST TSTORM ACTIVITY TO SAG TO THE SOUTH ON FRIDAY ESCPECIALLY BY FRIDAY NIGHT. NO RELIEF FROM THE HEAT AND HUMIDITY. AS WE LOSE THE DEBRIS CLOUDS THE SUN AND HIGH DEWPOINTS WILL GO UNCHECKED AND BECOME THE BIG PICTURE INTO EARLY NEXT WEEK. GFS GUIDANCE TEMPS LOOK CLOSE TO WHAT I CAME UP WITH EXCEPT RAISED A CATEGORY MOST SITES FRIDAY AND FRIDAY NIGHT. && .LONG TERM (SAT THRU WED)... DID NOT HAVE MUCH TIME TO LOOK AT EXTENDED PORTION OF FCST. NEXT SHORTWAVE COULD RESULT IN THUNDERSTORMS FROM THE NORTHWEST THIS WEEKEND. CERTAINLY WILL HAVE ENOUGH HEAT AND HUMIDITY TO SEE STORMS REDEVELOP SOUTHEASTWARD BUT WILL CONTINUE WITH REALTIVELY LOW POPS (30 PERCENT). RIDGE SHOULD BUILD IN BY MONDAY WITH ENOUGH CAPPING TO REDUCE STORM THREAT. TWEAKED MAX TEMPS UP A CATEGORY. REMAINDER OF EXTENDED UNCHANGED. YESTERDAYS LONG TERM DISCUSSION FOLLOWS... SUMMERLIKE PATTERN WILL CONT THRU THE END OF THE PERIOD. TEMPS WILL CONT TO AVERAGE ABOVE NORMAL WITH DEWPOINTS ALSO REMAINING FAIRLY HIGH. LATEST EXTENDED GUID NOW KEEPING QUASI STATIONARY BOUNDARY FURTHER N THAN ADVERTISED BY EARLIER RUNS. THIS OF COURSE WILL RESULT IN ABOVE NORMAL TEMPERATURES MENTIONED ABOVE. COULD SEE A STRAY TSRA JUST ABOUT ANYTIME WITH THE WARM AND HUMID SWLY FLOW. BUT...WILL CONFINE SMALL PRECIP CHANCES TO SAT AND SUN WHEN FRONTAL BOUNDARY WILL BE THE CLOSEST. WILL THEN TRY FOR DRY WX THE REMAINDER OF THE PERIOD AS SFC RIDGE BUILDS IN FROM THE S. COLD FRONT WILL FINALLY APPROACH FORECAST AREA AT END OF THE PERIOD SO PRECIP WILL AGAIN BE A THREAT JUST AFT PERIOD ENDS. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...KOSARIK LONG TERM...KOSARIK/KUBINA AVIATION...LEINS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 912 AM EDT THU JUL 27 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-281315- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 912 AM EDT THU JUL 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS SLIGHT CHANCE OF SEVERE THUNDERSTORMS OVER NORTHERN OHIO AND NORTHWEST PENNSYLVANIA THIS AFTERNOON AND EVENING. AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION LATER TODAY. AS IT APPROACHES...THUNDERSTORMS ARE EXPECTED TO REDEVELOP. A FEW OF THESE COULD BECOME SEVERE. DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL ARE THE MAIN SEVERE WEATHER THREATS TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE LESS THUNDERSTORM ACTIVITY ON FRIDAY... SATURDAY AND SUNDAY BUT A LOCALLY SEVERE STORM REMAINS A POSSIBILITY. DRY WEATHER IS EXPECTED MONDAY THROUGH WEDNESDAY BUT HOT AND HUMID WEATHER IS EXPECTED EARLY NEXT WEEK WITH HIGH TEMPERATURES IN THE 90S AND HEAT INDEX TEMPERATURES AROUND 100. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
100 PM EDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TSTM WND DMG BURTON 40.99N 81.99W
07/27/2006 MEDINA OH LAW ENFORCEMENT
TREE ON HOUSE. LIMBS DOWN ON ROADS.
&&
LOMBARDYPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CLEVELAND OH
100 PM EDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TSTM WND DMG BURTON 40.99N 81.99W
07/27/2006 GEAUGA OH LAW ENFORCEMENT
TREE ON HOUSE. LIMBS DOWN ON ROADS.
&&
LOMBARDY
CORRECTED COUNTY NAME.The Cleveland radar (KCLE), 133 km away, was scanning. The volume nearest the first event began at 16:49 UTC.
3 thunderstorm wind. Local standard time, as filed.
Several large limbs were reported down.
Several large trees were reported down across the west side of Springboro.
A trained spotter estimated thunderstorm wind gusts at 60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527559, 5527560, 5527561.